Psoriasis and psoriatic arthritis induced by nivolumab in a patient with advanced non-small-cell lung cancer

Yasoo Sugiura, Hiroyuki Fujimoto, Munehiro Yamamoto, Hisashi Nomura, Toshinori Hashizume, Osamu Kawai, Norito Araki, Kotaro Kawakami, Hitoshi Sueki, Hisae Fusegawa, Yasuyuki Ohkubo, Etsuo Nemoto

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

Background: Immune checkpoint-blocking antibodies may induce specific side effects known as immune-related adverse events. Case presentation: A 66-year-old man without any history of autoimmune disease was referred to our hospital for treatment of lung cancer in the right upper lobe. The tumor was diagnosed as Stage IDA non-small-cell lung cancer by using bronchoscopic biopsy, computed tomography, and FDG-PET. After a single course of cisplatin and pemetrexed, the tumor size increased remarkably and the regimen was changed to nivolumab (3mg/kg every 2 weeks). Psoriasis and psoriatic arthritis were observed after 4 courses of nivolumab. Nivolumab treatment continued, and the oral administration of prednisolone (20 mg/day) could improve psoriasis and psoriatic arthritis. However, the lung cancer showed progressive disease after the 11th course of nivolumab. Conclusion: Psoriasis and psoriatic arthritis were induced by nivolumab in the patient without any history of autoimmune disease. It is unclear how prednisolone affected nivolumab for the treatment of lung cancer.

Original languageEnglish
Pages (from-to)787-789
Number of pages3
JournalJapanese Journal of Cancer and Chemotherapy
Volume44
Issue number9
Publication statusPublished - 2017 Sep 1

Keywords

  • Lung cancer
  • Nivolumab
  • Prednisolone
  • Psoriasis and psoriatic arthritis

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Psoriasis and psoriatic arthritis induced by nivolumab in a patient with advanced non-small-cell lung cancer'. Together they form a unique fingerprint.

Cite this